MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system (m-85519), ruler (m-83361), in-house coil (model: nv-3-8-helix lot: a159104) as found condition: the echelon-10 micro catheter and axium prime device were returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: the axium prime break indicator was found separated from the remaining pusher due to the tack welds being broken.No damages or irregularities were found with the remaining pusher.The axium prime implant coil was found severely stretched with the polypropylene filament broken.No flash or hub mold were found within the echelon-10 hub.No damages or irregularities were found with the echelon-10 hub, micro catheter body, distal tip or marker bands.Testing/analysis: the returned coil could not be used for resistance testing due to the damage.The echelon-10 total length (up to the proximal marker band) was measured to be ~152.8cm and the useable length was measured to be ~145.0cm which is within specification (specification: total (ref) = 152cm, usable: 144.0cm ±1.5cm).The echelon-10 micro catheter was flushed, and water exited out the distal end.An in-house coil was inserted into the echelon-10 micro catheter hub, through the catheter body and out the distal tip with no resistance encountered.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance/stuck in catheter¿ were confirmed as the damages found with the returned axium prime implant is consistent with resistance.Possible causes for coil resistance in catheter include, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, or tortuous anatomy.The returned axium prime coil was confirmed to have ¿coil stretched¿.Customer did not report any issues or damages found during preparation per ifu; therefore, it is possible the damages occurred during the attempt to advance/retract the coil into the micro catheter against the reported resistance.There were no damages found with the returned echelon-10 micro catheter and the echelon successfully deployed an in-house coil during resistance testing.Customer reported the devices were prepared and flushed per ifu, and vessel tortuosity as minimal.Therefore, the likely cause could not be determined.The break indicator was found separated from the pusher due to the tack welds break.It is possible the welds broke due to retracting the device against resistance.The axium prime coil is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the microcatheter was shaped after normal hydration, and reached the lesion.After the spring coil was hydrated normally, it was ready for filling.After part of the spring coil entered the microcatheter, it could not enter again.When the spring coil was withdrawn, it was found that it was stuck in the microcatheter.After the spring coil was withdrawn, it had been stretched, so replaced with the microcatheter and spring coil of the same model, and the surgery was successfully completed.The reported device and any accessory devices were prepared as indicated in the ifu and the catheter was flushed per the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of an saccular, ruptured aneurysm with a max diameter of 2mm and a neck diameter of 1.9mm.Access vessel was the femoral artery with a 7mm diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.Additional information received that the cause of the resistance was not determined.The cause of the stretch was not determined.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20352050
Report Number9617601-2024-00216
Device Sequence Number7926597
Product Code KRD
UDI-Device Identifier00847536021198
UDI-Public00847536021198
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number227825505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Initial Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale